Correlation Engine 2.0
Clear Search sequence regions


  • alpha subunits go (2)
  • brain (1)
  • Ca2 (1)
  • chorea (4)
  • databases (1)
  • female (2)
  • GNAO1 (5)
  • GTP (2)
  • humans (1)
  • movement (2)
  • neuroleptics (1)
  • patient (2)
  • Protein alpha (2)
  • protein human (1)
  • subunits gi (2)
  • young adult (1)
  • Sizes of these terms reflect their relevance to your search.

    We report the case of a 19-year-old female patient who had progressive chorea associated with a GNAO1 mutation. Chorea was refractory to multiple anticonvulsants, and the patient suffered from tiapride-induced neuroleptic malignant syndrome. After identification of a GNAO1 missense mutation at the age of 18years, topiramate treatment was initiated and the frequency of chorea decreased dramatically. The efficacy of topiramate may have been related to the inhibitory modulation of voltage-activated Ca2+ channels. Given the side effects and complications associated with neuroleptics and deep brain stimulation, respectively, topiramate is recommended for the first-line management of severe chorea associated with a GNAO1 mutation. Copyright © 2016 The Japanese Society of Child Neurology. Published by Elsevier B.V. All rights reserved.

    Citation

    Saori Sakamoto, Yukifumi Monden, Ryoko Fukai, Noriko Miyake, Hiroshi Saito, Akihiko Miyauchi, Ayumi Matsumoto, Masako Nagashima, Hitoshi Osaka, Naomichi Matsumoto, Takanori Yamagata. A case of severe movement disorder with GNAO1 mutation responsive to topiramate. Brain & development. 2017 May;39(5):439-443

    Expand section icon Mesh Tags

    Expand section icon Substances


    PMID: 27916449

    View Full Text